Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 96, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Nov 22, 2021, 2:30 PM CST. It took effect at Nov 23, 2021, 3:00 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2021, 2:30 PM CST (20:30 UTC)
- In effect from
- Nov 23, 2021, 3:00 PM CST
- Expired
- Nov 24, 2021, 9:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
357 WHUS73 KLOT 222030 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 230 PM CST Mon Nov 22 2021 LMZ745-230430- /O.CON.KLOT.SC.Y.0095.000000T0000Z-211123T0400Z/ /O.NEW.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Burns Harbor to Michigan City IN- 230 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST WEDNESDAY... * WHAT...For the first Small Craft Advisory, west winds to 25 kt and waves to 6 ft. For the second Small Craft Advisory, south winds to 30 kt with possible gale force gusts and waves to 4 ft expected. * WHERE...Burns Harbor to Michigan City IN. * WHEN...For the Small Craft Advisory, until 10 PM CST this evening. For the Small Craft Advisory, from 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>744-230430- /O.NEW.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 230 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt with possible gale force gusts and waves to 7 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
465 WHUS73 KLOT 230350 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 950 PM CST Mon Nov 22 2021 LMZ745-231200- /O.EXT.KLOT.SC.Y.0095.000000T0000Z-211123T0900Z/ /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Burns Harbor to Michigan City IN- 950 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST WEDNESDAY... * WHAT...For the first Small Craft Advisory, west winds to 25 kt and waves to 6 ft. For the second Small Craft Advisory, south winds to 30 kt with possible gale force gusts and waves to 4 ft expected. * WHERE...Burns Harbor to Michigan City IN. * WHEN...For the Small Craft Advisory, until 3 AM CST Tuesday. For the Small Craft Advisory, from 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>744-231200- /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 950 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt with possible gale force gusts and waves to 7 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
765 WHUS73 KLOT 230839 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 239 AM CST Tue Nov 23 2021 LMZ745-231645- /O.EXP.KLOT.SC.Y.0095.000000T0000Z-211123T0900Z/ /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Burns Harbor to Michigan City IN- 239 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt with possible gale force gusts and waves to 5 ft expected. * WHERE...Burns Harbor to Michigan City IN. * WHEN...For the Small Craft Advisory, until 3 AM CST Tuesday. For the Small Craft Advisory, from 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>744-231645- /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 239 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt with possible gale force gusts and waves to 7 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
685 WHUS73 KLOT 231602 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1002 AM CST Tue Nov 23 2021 LMZ740>745-240015- /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1002 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt, occasional 35 kt gale force gusts late tonight through early to mid Wednesday afternoon, significant waves up to 6 ft, and occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
435 WHUS73 KLOT 232046 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 246 PM CST Tue Nov 23 2021 LMZ740>745-240500- /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 246 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt, occasional 35 kt gale force gusts late tonight through early to mid Wednesday afternoon, significant waves up to 6 ft, and occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ RC
254 WHUS73 KLOT 240316 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 916 PM CST Tue Nov 23 2021 LMZ740>745-241130- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 916 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt, occasional 35 kt gale force gusts late tonight through early to mid Wednesday afternoon, significant waves up to 6 ft, and occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
374 WHUS73 KLOT 240905 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 305 AM CST Wed Nov 24 2021 LMZ740>745-241715- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 305 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds to 30 kt, occasional 35 kt gale force gusts possible through early to mid afternoon, significant waves up to 7 ft, and occasional waves up to 9 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...through 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
604 WHUS73 KLOT 241535 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 935 AM CST Wed Nov 24 2021 LMZ740>745-242345- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 935 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds to 30 kt. Occasional 35 kt gale force gusts through mid afternoon. Significant waves up to 6 ft, and occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL, Calumet Harbor IL to Michigan City IN. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
491 WHUS73 KLOT 242029 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 229 PM CST Wed Nov 24 2021 LMZ740>742-250430- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.NEW.KLOT.SC.Y.0097.211125T1200Z-211126T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 229 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CST THURSDAY... * WHAT...For the first Small Craft Advisory, south winds to 30 kt and significant waves to 5 ft. For the second Small Craft Advisory, northwest winds to 25 kt and significant waves to 7 ft occasionally to 9 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...For the first Small Craft Advisory, until 9 PM CST this evening. For the second Small Craft Advisory, from 6 AM to 10 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-250430- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.NEW.KLOT.SC.Y.0097.211125T1400Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 229 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 9 AM CST FRIDAY... * WHAT...For the first Small Craft Advisory, south winds to 30 kt. For the second Small Craft Advisory, northwest winds to 25 kt and significant waves to 9 ft occasionally to 12 feet. * WHERE...Calumet Harbor IL to Burns Harbor IN. * WHEN...For the first Small Craft Advisory, until 9 PM CST this evening. For the second Small Craft Advisory, from 8 AM Thursday to 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-250430- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.NEW.KLOT.SC.Y.0097.211125T1400Z-211126T2100Z/ Burns Harbor to Michigan City IN- 229 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 PM CST FRIDAY... * WHAT...For the first Small Craft Advisory, south winds to 30 kt. For the second Small Craft Advisory, northwest winds to 25 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Burns Harbor to Michigan City IN. * WHEN...For the first Small Craft Advisory, until 9 PM CST this evening. For the second Small Craft Advisory, from 8 AM Thursday to 3 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
989 WHUS73 KLOT 250254 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 854 PM CST Wed Nov 24 2021 LMZ740>742-251100- /O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.CON.KLOT.SC.Y.0097.211125T1200Z-211126T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 854 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM CST THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... * WHAT...Northwest winds to 25 kt and significant waves to 7 ft occasionally to 9 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 6 AM to 10 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-251100- /O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 854 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... * WHAT...Northwest winds to 25 kt and significant waves to 9 ft occasionally to 12 feet. * WHERE...Calumet Harbor IL to Burns Harbor IN. * WHEN...From 8 AM Thursday to 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-251100- /O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T2100Z/ Burns Harbor to Michigan City IN- 854 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 PM CST FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... * WHAT...Northwest winds to 25 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Burns Harbor to Michigan City IN. * WHEN...From 8 AM Thursday to 3 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 1:59 PM CST, 31 minutes earlier.
Area forecast discussion, Nov 22, 1:59 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
159 PM CST Mon Nov 22 2021
.SHORT TERM...
Issued at 159 PM CST Mon Nov 22 2021
Through Tuesday night...
Relatively quiet weather expected through the near term, with
increasing south-southwest winds and moderating temps the main
focus through Tuesday night.
Deep (987mb) surface low pressure was analyzed just east of James
Bay Ontario early this afternoon, beneath mid-level closed low
noted in GOES vapor imagery. This mid-level circulation was
embedded within a larger long-wave trough axis over eastern North
America. West of the trough axis, northwest mid-upper level flow
was in place across the upper Midwest and western Great Lakes
region. Within this northwest flow, a minor amplitude short wave
was noted propagating southeast across the upper Mississippi
Valley in conjunction with an 80 kt mid-level speed max. Weak mid-
level warm advection and ascent was producing some thin patchy
mid-level clouds across the region this afternoon, though these
should decrease in coverage this evening as the short wave digs
into the Ohio Valley and into the base of the eastern upper
trough. Deep layer subsidence will increase (H5 height rises in
excess 120 meters) as this minor disturbance and the larger scale
trough axis shifts east overnight. At the surface this will
manifest in the surface high pressure ridge currently along/west
of the Mississippi River moving east across the area tonight/early
Tuesday. Mainly clear skies, light winds and a cool/dry air mass
should allow for another chilly night, with lows ranging from the
lower teens in some of the typical cooler spots to the lower 20s
in the urban core of Chicago.
With the surface ridge axis shifting east of the forecast area
Tuesday, winds will back to the south-southwest. Surface pressure
falls across the high Plains and Canadian prairies ahead of a west
coast trough will result in a tightening of the pressure
gradient, producing gradually increasing winds during the day.
Winds will likely be gusting 25-30 mph by Tuesday evening, and
will remain windy Tuesday night. Associated low level warm
advection will work to moderate temps into the low-mid 40s across
the area Tuesday afternoon, and temps will likely only fall off
into the mid-30s Tuesday night with the persistent breezy south
winds. With the return of low level moisture off of the western
Gulf generally blocked by the southwestern periphery of the
surface high pressure ridge, cloud cover should remain fairly
minimal until mid/high clouds increase from the west late Tuesday
night.
Ratzer
&&
.LONG TERM...
Issued at 249 AM CST Mon Nov 22 2021
Tuesday night through Sunday...
Low-level south-southwesterly winds will begin to really ramp up
over the area Tuesday night into Wednesday in response to a
strengthening pressure gradient ahead of a broad area of low
pressure extending from the central Plains through the Upper
Midwest. This will in turn promote strong warm air advection and
rising heights aloft Tuesday night. Breezy surface winds Tuesday
night will likely keep temperatures relatively mild, with
temperatures either holding steady or evening rising overnight.
Seasonably mild temperatures (in the low 50s) are anticipated for
Wednesday, as the area remains in this gusty and mild southerly
flow ahead of an approaching cold front. Strong winds off the
surface look to support wind gusts of 35 to 40 mph for much of the
day Wednesday.
The threat of rain continues to look low during the day on
Wednesday. However, the chances for rain will begin to increase
later in the evening and overnight as a cold front shifts across
the area. Forecast guidance continues to suggest that the better
mid and upper level dynamics, supportive of precipitation
development, will lag behind the front, likely not arriving until
late Wednesday night into Thursday morning. For this reason, it
appears the highest threat of rain into Thanksgiving morning will
be from central IL, northeastward into northwestern IN (mainly
south of I-80) in the wake of the actual surface front. The
precipitation should end for most of the area Thanksgiving
afternoon, though some lake effect showers could linger over parts
of northwestern IN through late in the afternoon. Expect
temperatures on Thanksgiving to turn much cooler, with
temperatures likely falling into the 30s during the day.
Below normal temperatures are likely to persist through the
Holiday weekend. The coldest day looks to be Friday, when highs
may remain in the low to mid 30s. Thereafter, temperatures could
top out around 40 going into the weekend. We continue to carry a
dry forecast beyond Thanksgiving day, but we will have to keep an
eye on the potential for a clipper system to shift into the
region sometime Saturday night or Sunday. Current model and
ensemble guidance does continue to shift a disturbance across the
area during this time, but there continues to be far too much
uncertainty in its potential strength and its availability of
sufficient moisture to support precipitation development over the
area.
KJB
&&
.AVIATION...
For the 18Z TAFs...
Aviation Forecast Concerns:
* Modest west-northwest winds with sporadic gusts 15-19 kt this
afternoon.
* Winds become southwest late tonight, and increase Tuesday
afternoon with gusts gradually increasing to 20-25 kts.
Forecast area remains in west-northwest low level flow between
surface high pressure west of the Mississippi, and departing deep
low pressure east of James Bay Ontario. Gradient has weakened
significantly since yesterday, though a few sporadic gusts in the
15-19 kt range are likely prior to sunset this evening. Winds will
then become light southwest late tonight, as the surface high
pressure ridge moves through the area. A weak mid-level
disturbance will bring some patchy VFR mid-clouds to the area this
afternoon/evening, with bases in the 10-12 kft range.
South-southwest winds persist Tuesday, with a gradual tightening
of the surface pressure gradient as broad low pressure develops
across the central/northern High Plains. Winds will gradually
increase in response, from less than 10 kt in the morning, to
10-15 kt with gusts 20-25 kt by mid/late afternoon. The
atmospheric column will remain fairly dry through the period
however, with only patchy VFR mid/high clouds at times.
Ratzer
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...Burns Harbor to Michigan City IN until 10
PM Monday.
Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...3 PM Tuesday to 9 PM Wednesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Nov 22, 2:54 AM CST, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 254 AM CST Mon Nov 22 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-230900- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 254 AM CST Mon Nov 22 2021 /354 AM EST Mon Nov 22 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wednesday... Limited Non Thunderstorm Wind Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-230900- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 254 AM CST Mon Nov 22 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft in northwestern Indiana near shores. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday through Friday... Hazardous conditions for small craft are likely. KJB Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:37 AM CST | Small Craft Advisory | LOT | 24 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.